Has anyone experienced leg pain and arm weakness while being hypo

Hi

Just wondering I have been having leg pain along with mild stiffness. Lately my arm feel a bit weak. I'm on 88 mgs westroid ndt Due to have my blood work for thyroid checked in 3 weeks. Could I still be hypo and having these symptoms. I have posted blood results from 1-21-17 Any advice would be appreciated

Ferritin 119 /mL(30 - 400)

Folate (Folic Acid), Serum11.8ng/mL>3.0

Free Testosterone(Direct)9.2

T4,Free(Direct)1.04ng/dL(0.82 - 1.77)

Testosterone , Serum253ng/dL(348 - 1197)

Thyroid Peroxidase (TPO) Ab13u[iU]/mL(0 - 34)

Thyroxine Binding Globulin16ug/mL(13 - 39)

,Free T3 Serum3.0pg/mL(2.0 - 4.4)

Tsh 6.880u[iU]/mL(0.450 - 4.500)

Vitamin A, Serum49ug/dL(24 - 85)

Vitamin B12724pg/mL(211 - 946)

Vitamin D, 25-Hydroxy43.2ng/mL(30.0 - 100.0)

Vitamin E(Alpha Tocopherol)20.3mg/L(5.3 - 17.5)

Zinc , 1732 ug/dl (822-1522)

21 Replies

oldestnewest
  • You need to increase your dose due to your two results below:-

    Free T3 Serum3.0pg/mL(2.0 - 4.4)

    Tsh 6.880u[iU]/mL(0.450 - 4.500)

    TSH should be 1 or lower and FT3 towards the upper part of range.

  • Hi

    Thank you for replying. How much of an increase you think. I'm taking 88 mgs now of WP thyroid.

  • I am not medically qualified but have just looked at the following link and see you are taking 1 and 1/4 tablets which is obviously too low:-

    getrealthyroid.com/why-get-...

    If you are self-medicating, the usual is to increase by a small dose (1/4) about every two weeks until you are symptom free. You should also take your pulse/temp when you first begin but if pulse goes too fast or temp high you'd have to drop back to previous dose and stay on this - which should be your optimum. However, if symptoms return you'd have to get a new blood test - the earliest possible, fasting (you can drink water) and allow 24 hours between last dose of WP thyroid and the test and take afterwards.

    Others will respond re your other results although I think Vit D is on the low side.

  • Thank you. I was only on 60mgs two weeks ago and then I went to 88mgs. I will wait another week and increase. Yes I'm self medicating. Thank you for all your help. My RT 3 seems high so that's the reason I was going to wait until the blood test before I increased my dosage. I just did not want all the T3 and I getting into the cells .

  • The purpose of T3 is to saturate our receptor cells (it then sends out 'waves' that last between one to three days for a single dose).

  • I was under the impression that many times for some odd reason T3 doesn't get into our cells. Could be Adrenal issues or inflammation. Again this is what my doctor told me.

  • T3 has to get into our receptor cells but if someone is 'resistant' to thyroid hormones, they need super doses of T3.

    A couple of excerpts:

    Dr. Lowe: I respectfully disagree with your endocrinologist. Studies indicate that T4 is of no use to anyone except, figuratively, as a storage unit for the metabolically-active thyroid hormones T3, T2, and possibly T1. When T4 ends its long ride through the circulating blood, it enters cells. There, enzymes convert it to T3, and, after a while, other enzymes convert T3 to T2. The T2 becomes T1, and eventually T1 becomes T0 (T-zero). T0 is just the amino acid backbone(called "tyrosine") with no iodine atoms attached. Because it has no attached iodine atoms, T0 is no more a hormone than is T4.

    Rather than being a hormone, T4 is a “prohormone.” That means that enzymes have to convert T4 to T3 before T4 benefits us. T4 is no more a hormone than beans in an unopened can are a food. For all practical purposes, canned beans become food only when a can opener frees them so you can eat them. Hence, T4, like canned beans, only potentially benefits us, but actually does so only after being freed from its metabolically unusable form. and

    You asked, if we don't have T4 receptors, "then why do we need T4 supplementation rather than just T3 alone?" With rare exception, we don't.

    web.archive.org/web/2010103...

  • Thank you for the knowledgeable information. I really appreciate it.

  • It's amazing what we have to do, read and learn and I'm sure most members know more than doctors. For instance if you have an appointment and you get prescribed T4, ask what is it's purpose in my body. They probably wont know it has to get to T3 before anything benefits your body (as long as dose of T4 is optimum and we can convert sufficiently). :) I think I am becoming cynical :)

  • Yes I agree. Most doctors either don't care and don't know. It's up to us to research and learn. So happy I found this board. One more question. How long does it take for NDT to get in your system.

  • I cannot answer but I think within a few days you might find a little improvement. Those who take NDT might respond.

    As you increase dose (gradually) symptoms should start to decrease. It has taken years for us to become hypo, so it will take a little time to slowly restore.

  • I am going to raise it by 1/4 grain next week hopefully it helps. Thank you again

  • Yes, it s right to increase by a small dose and you can do so every two weeks until you are symptom-free. Any fast pulse or high temp reduce to previous dose.

  • good point

  • Hi, serino01 your vitamin D is a bit low are you taking any supplements for it? Being low in vitD can cause pains in leg.

  • Yes. Taking 10000 units a day for the past 2 weeks.

  • But yes I agree I will up my medication by 1/4 grain next week and see what happens. Hoping for the best. Thanks for all your help. Much appreciated

  • I had really severe arm weakness for years. If I raised my arms to get something off a high shelf or to scrub the bathroom tiles I was in agony. It got so bad that I could only keep my arms up above shoulder level for about 2 or 3 seconds before I dropped them like dead weights. It used to have me in tears it was so bad.

    I don't know exactly what it was that helped. But I would credit getting my nutrients optimised and my T3 levels up as being the most likely things to have reduced the pain. I can hold my arms up for quite a bit longer now. I'm still not strong, but I'm so much better than I was.

  • Thank you for the advice. Really appreciate it

  • Before being diagnosed my TSH was 100.0! I had severe cramping all over my body and would get what felt like shin splints when I went on a casual walk. It takes time to regulate with the meds so if you need more try them for at least a month and then re evaluate. I know doctors recommend waiting 3 months but usually by 1 most severe symptoms are gone or getting better.

  • Yes that's the symptoms I'm experiencing. I will increase my WP thyroid by 1/4 grain this week. Currently taking 81.25 mg. Hoping this is the issue. Thank you so much for the reply. I really appreciate it.

You may also like...